CD30+ T‐cell lymphoma in a patient with psoriasis treated with ciclosporin and infliximab
There is a known relationship between the use of immunosuppressive therapies and the development of lymphoproliferative malignancies. These lymphomas are mainly B-cell nonHodgkin's lymphomas associated with Epstein-Barr virus. Most cases concern classical immunosuppressive treatments including ciclosporin and methotrexate. A relationship between the new antitumour necrosis factor (TNF)-alpha agents and lymphoproliferative malignancies is debated. Patients with psoriasis on immunosuppressive therapies, mainly ciclosporin, are considered to have a low risk of developing lymphoid proliferation. We report a patient with erythrodermic psoriasis treated with ciclosporin and infliximab who developed a CD30+ T-cell lymphoma. This lymphoma regressed after stopping these treatments. In this case, the anti-TNF-alpha agent may have played a role in association with ciclosporin in the development of the lymphoproliferative disorder. Whereas the combination of anti-TNF-alpha therapies with methotrexate has been well studied, their combination with ciclosporin has been evaluated only in a few patients. Psoriatic patients who may require anti-TNF-alpha treatment have often been or will be treated with ciclosporin. The combination of ciclosporin and anti-TNF-alpha warrants further investigation.Sign-in to see all concepts, it's free!